What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 10, 2:15 AM EST, 4 hours 40 minutes earlier.
Area forecast discussion, May 10, 2:15 AM EST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
315 AM EDT Fri May 10 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 313 AM EDT Fri May 10 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Rather complex weather pattern for today as several rounds of
strong to severe storms expected ahead of cold frontal passage
with 1st one arriving during the morning hours, with a secondary
storm complex this afternoon moving front NW to SE across the
region, followed by a lingering strong to severe storm threat with
the actual cold frontal passage across SE GA during the late
afternoon hours and NE FL during the evening hours before finally
pushing south of the region around midnight tonight. Damaging
winds remain the main threat from these storm complexes as they
move quickly through, but large hail and/or isolated tornadoes
cannot be ruled out. Training of storms will lead to excessive
rainfall potential as well with SE GA counties under the main
threat of localized flooding due to wetter antecedent conditions
and the heavy rainfall that already occurred Thursday afternoon,
while NE FL missed out on most of the heavy rainfall yesterday, so
should be able to handle the waves of heavy rainfall with any
localized flooding issues confined to urban areas. Max temps will
be tricky as the wave of morning storms will hinder daytime
heating but a break in between the 2 storm complexes should still
lead to highs in the lower 80s across SE GA, while a bit more
sunshine ahead of the storm complexes across NE FL should lead to
highs mainly in the mid/upper 80s, while some lower 90s may still
be reached mainly across Marion/Putnam/St. Johns and Flagler
counties. Following the last round of strong to severe storms with
the cold frontal passage this evening, expect clearing skies
during the overnight hours as winds become North around 10 mph and
a cooler/drier airmass filters into the region towards morning
with lows near 60 across SE GA and in the mid/upper 60s across NE
FL by sunrise Saturday morning.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 313 AM EDT Fri May 10 2024
The cold front will have essentially cleared the region by the
start of Saturday, with weak high pressure building in throughout
the day. The pressure gradient behind the front will not be
particularly strong, and therefore winds will not really increase
diurnally, and in fact may subside a bit throughout the day. The
more northerly component with the wind should allow a bit of a sea
breeze to develop, though will likely not penetrate much further
inland than the I-95/St. Johns River corridor. Otherwise, a mostly
sunny and seasonably warm day, near to slightly above 80 north and
upper 80s to near 90 south, dropping into the upper 50s to low/mid
60s Saturday Night.
Broad high pressure moves more overhead on Saturday Night and
through Sunday, which will persist fair weather and light winds to
end the weekend with just some high clouds starting to fill in
overhead. A sea breeze will develop once again with the light
winds during the afternoon, with temps topping out in the 80s
before the boundary moves across eastern areas. More cloud cover
will result in a bit milder lows Sunday Night, generally 60s to
near 70 by the coast and St. Johns River.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 313 AM EDT Fri May 10 2024
High pressure moves offshore Monday, with a much more unsettled
pattern looking to take shape for most of this period. A frontal
system approaches the area with a warm front passage on Monday,
followed by the trailing cold front Tuesday and into Wednesday.
The boundary looks to stall almost directly over the CWA around
the Wednesday/Thursday time frame, with several shortwaves moving
across the area and maintaining chances for showers and t'storms
before more of a "kicker" front approaches towards the end of the
week. Temperatures start this period near to slightly below
average with the unsettled weather, then towards near to slightly
above average by Wednesday/Thursday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1245 AM EDT Fri May 10 2024
Layer of IFR/MVFR CIGS already develop at GNV and other pockets of
inland NE FL which are expected to push into all other TAF sites
in the 09-12Z time frame and will remain in place until showers
and storms from 1st wave pushes into the TAF sites through the
morning hours 12-15Z with IFR VSBYS/MVFR CIGS and gusty winds to
at least 30 knots for now at the TAF sites. Will need to show
trend for afternoon/evening round of storms with a PROB30 group to
cover current uncertainty for timing of 2nd round ahead of the
cold frontal passage which is expected to take place just prior to
the end of the TAF package in the 02-06Z time frame at TAF sites.
&&
.MARINE...
Issued at 313 AM EDT Fri May 10 2024
Offshore Southwest to West flow will remain at SCEC (Small Craft
Exercise Caution) levels (15-20 knots) ahead of the cold frontal
passage Today into this evening with the main marine hazard with
strong to severe storms with damaging wind threat impacting the
waters in several waves through this evening. Winds shift to the
North at SCEC levels after midnight tonight behind the cold
frontal passage and spread across the local waters. These winds
become onshore/NE on Saturday and weaken to 10-15 knots as the
weak high pressure ridge builds over the waters for the weekend
with weak pressure gradient and No headlines expected with local
sea breezes during the afternoon hours. The old frontal boundary
lifts back to the North as a warm frontal boundary on Monday and
stalls across the local waters on Tuesday as several waves of low
pressure track along this feature. Increasing SE winds on Monday
to possible Small Craft Advisory levels will shift to South and
Southwest on Tuesday as the waves moving along the frontal
boundary with a more unsettled pattern of showers and storms at
times, with heavy rainfall and gusty wind threat at times early
next week.
Rip Currents: Low to Moderate risk of rip currents expected Today
through the weekend with surf/breakers around 2 feet, before
onshore/SE flow increases on Monday with a potential for solid
Moderate to High Risk of rip currents.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 83 59 82 59 / 100 20 0 0
SSI 82 65 79 64 / 100 20 0 0
JAX 86 64 84 61 / 100 40 0 0
SGJ 90 68 83 64 / 80 60 0 0
GNV 89 66 87 60 / 80 60 0 0
OCF 90 68 89 62 / 50 70 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, May 10, 1:15 AM EST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 AM EDT Fri May 10 2024
GAZ132>135-100700-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
215 AM EDT Fri May 10 2024
...STRONG THUNDERSTORMS WILL IMPACT COFFEE...BACON...JEFF DAVIS AND
APPLING COUNTIES THROUGH 300 AM EDT...
At 215 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Snipesville, or 8 miles southwest of Hazlehurst,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph, nickel size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Douglas, Baxley, Hazlehurst, Alma, Broxton, Ambrose, Graham,
Surrency, Plant Hatch, and Nicholls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8212 3190 8211 3178 8212 3143 8237
3142 8248 3147 8250 3147 8263 3141 8263
3142 8314 3147 8314 3151 8308 3161 8306
3166 8300 3179 8299 3178 8287 3192 8268
3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 0615Z 283DEG 27KT 3175 8267
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, May 10, 1:50 AM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 AM EDT Fri May 10 2024
GAZ134>136-151-100715-
Pierce GA-Bacon GA-Appling GA-Wayne GA-
250 AM EDT Fri May 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PIERCE...EAST
CENTRAL BACON...WESTERN WAYNE AND SOUTHEASTERN APPLING COUNTIES
THROUGH 315 AM EDT...
At 250 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Alma, moving east at 30 mph.
HAZARD...Wind gusts around 40 mph, penny size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Screven and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3156 8240 3169 8239 3172 8194 3143 8197
TIME...MOT...LOC 0650Z 272DEG 28KT 3161 8232
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, May 10, 5:24 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
624 AM EDT Fri May 10 2024
GAZ136-151-152-250-101100-
Pierce GA-Brantley GA-Wayne GA-Northern Ware GA-
624 AM EDT Fri May 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PIERCE...
BRANTLEY...EAST CENTRAL WARE AND SOUTH CENTRAL WAYNE COUNTIES THROUGH
700 AM EDT...
At 624 AM EDT, Doppler radar was tracking a strong thunderstorm over
Boggy Bay, or near Waycross, moving northeast at 50 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waycross, Blackshear, Nahunta, Hickox, Boggy Bay, Braganza, Raybon,
Fort Mudge, Atkinson, and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8195 3120 8179 3101 8236 3101 8237
3117 8247
TIME...MOT...LOC 1024Z 242DEG 42KT 3114 8234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DUBOISSpecial weather statement, May 10, 5:55 AM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
655 AM EDT Fri May 10 2024
GAZ132>135-149-151-250-101145-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
655 AM EDT Fri May 10 2024
...STRONG THUNDERSTORMS WILL IMPACT COFFEE...WEST CENTRAL PIERCE...
NORTHERN ATKINSON...NORTHWESTERN WARE...BACON...JEFF DAVIS AND
APPLING COUNTIES THROUGH 745 AM EDT...
At 655 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tarrytown to 7 miles southeast of Ocilla.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Douglas, Baxley, Hazlehurst, Alma, Pearson, Willacoochee, Broxton,
Ambrose, Graham, and Plant Hatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 8232 3194 8228 3190 8219 3191 8213
3119 8247 3130 8298 3138 8312 3140 8314
3146 8315 3151 8308 3161 8306 3166 8300
3174 8300 3179 8296 3178 8287 3192 8268
3193 8259 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1055Z 274DEG 28KT 3232 8249 3149 8319
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DUBOISSpecial weather statement, May 10, 6:29 AM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
729 AM EDT Fri May 10 2024
FLZ021-035-120-220-236-322-422-522-GAZ162-163-250-350-101215-
Southeastern Columbia FL-Western Alachua FL-Western Hamilton FL-
Eastern Hamilton FL-Southwestern Columbia FL-Northern Columbia FL-
Suwannee FL-Gilchrist FL-Clinch GA-Echols GA-Northern Ware GA-
Southern Ware GA-
729 AM EDT Fri May 10 2024
...STRONG THUNDERSTORMS WILL IMPACT GILCHRIST...WEST CENTRAL
ALACHUA...SUWANNEE...COLUMBIA...HAMILTON...ECHOLS...WEST CENTRAL WARE
AND CLINCH COUNTIES THROUGH 815 AM EDT...
At 729 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to 13 miles west of Perry.
Movement was southeast at 60 mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake City, Live Oak, Jasper, Homerville, Trenton, Jennings, White
Springs, Bell, Fargo, and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until noon EDT for
northern Florida...and southeastern Georgia.
&&
LAT...LON 3063 8314 3080 8313 3085 8309 3087 8297
3117 8297 3111 8243 2954 8265 2956 8266
2965 8296 2981 8293 2983 8289 2989 8288
3008 8307 3010 8321 3018 8325 3026 8325
3039 8317 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1129Z 297DEG 54KT 3117 8323 3003 8379
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DUBOISNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1171252, 1171237, 1171228, 1171238, 1171240, 1175456, 1171241, 1171229, 1171230, 1174626, 1171231, 1171232, 1171234, 1174645, 1171233, 1171242, 1175482, 1171243, 1175483, 1171239, 1171244, 1175484, 1171245, 1171251, 1171250, 1171246, 1171235, 1171249, 1171236, 1171247, 1171248.